Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 70, NWS Cleveland, OH

September 12, 2020

NWS Cleveland, OH issued this small craft advisory at Sep 12, 2020, 3:36 PM EDT. It took effect at Sep 12, 2020, 10:00 PM EDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2020, 3:36 PM EDT (19:36 UTC)
In effect from
Sep 12, 2020, 10:00 PM EDT
Expired
Sep 14, 2020, 1:35 PM EDT
In force
40 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

197 
WHUS71 KCLE 121936
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
336 PM EDT Sat Sep 12 2020

LEZ149-130345-
/O.NEW.KCLE.SC.Y.0070.200913T0200Z-200913T1400Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
336 PM EDT Sat Sep 12 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT SUNDAY...

* WHAT...South winds 15 to 25 knots with gusts up to 35 knots 
  and waves 1 to 3 feet expected.

* WHERE...The nearshore waters of Lake Erie from Conneaut OH to 
  Ripley NY.

* WHEN...From 10 PM this evening to 10 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
8 follow-up statements
575 
WHUS71 KCLE 130120
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
920 PM EDT Sat Sep 12 2020

LEZ149-130930-
/O.CON.KCLE.SC.Y.0070.200913T0200Z-200913T1400Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
920 PM EDT Sat Sep 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SUNDAY...

* WHAT...South winds 15 to 25 knots with gusts up to 35 knots 
  and waves 1 to 3 feet expected.

* WHERE...The nearshore waters of Lake Erie from Conneaut OH to 
  Ripley NY.

* WHEN...Until 10 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
031 
WHUS71 KCLE 130820
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
420 AM EDT Sun Sep 13 2020

LEZ149-131400-
/O.CON.KCLE.SC.Y.0070.000000T0000Z-200913T1400Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
420 AM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...South winds 15 to 25 knots with gusts up to 30 knots and
  waves 1 to 3 feet expected.

* WHERE...The nearshore waters of Lake Erie from Conneaut OH to 
  Ripley NY.

* WHEN...Until 10 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
283 
WHUS71 KCLE 131356
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
956 AM EDT Sun Sep 13 2020

LEZ147-148-132200-
/O.EXB.KCLE.SC.Y.0070.000000T0000Z-200914T1400Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
956 AM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY...

* WHAT...Northwest winds increasing to 10 to 20 knots and waves
  building to around 4 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick to 
  Geneva-on-the Lake OH and nearshore waters of Lake Erie from 
  Geneva-on-the-Lake to Conneaut OH.

* WHEN...Until 10 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ149-132200-
/O.EXT.KCLE.SC.Y.0070.000000T0000Z-200914T1400Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
956 AM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT MONDAY...

* WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots
  and waves around 4 feet.

* WHERE...The nearshore waters of Lake Erie from Conneaut OH to 
  Ripley NY.

* WHEN...Until 10 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
576 
WHUS71 KCLE 131958
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
358 PM EDT Sun Sep 13 2020

LEZ144>146-140400-
/O.EXB.KCLE.SC.Y.0070.000000T0000Z-200914T1800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
358 PM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT MONDAY...

* WHAT...North winds 10 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from the the Islands 
  to Willowick OH.

* WHEN...Until 2 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147>149-140400-
/O.EXT.KCLE.SC.Y.0070.000000T0000Z-200914T1800Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
358 PM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT MONDAY...

* WHAT...Northwest winds 10 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY.

* WHEN...Until 2 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
571 
WHUS71 KCLE 140115
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
915 PM EDT Sun Sep 13 2020

LEZ144>149-140915-
/O.CON.KCLE.SC.Y.0070.000000T0000Z-200914T1800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
915 PM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY...

* WHAT...North winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from the Islands OH 
  to Ripley NY.

* WHEN...Until 2 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
667 
WHUS71 KCLE 140806
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
406 AM EDT Mon Sep 14 2020

LEZ144>149-141615-
/O.CON.KCLE.SC.Y.0070.000000T0000Z-200914T1800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
406 AM EDT Mon Sep 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...North winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from the Islands OH 
  to Ripley NY.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
402 
WHUS71 KCLE 141351
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
951 AM EDT Mon Sep 14 2020

LEZ144>149-141800-
/O.CON.KCLE.SC.Y.0070.000000T0000Z-200914T1800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
951 AM EDT Mon Sep 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Northeast winds 10 to 15 knots and waves 2 to 4 feet.

* WHERE...The nearshore waters of Lake Erie from the Islands OH 
  to Ripley NY.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
825 
WHUS71 KCLE 141735
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
135 PM EDT Mon Sep 14 2020

LEZ144>149-141845-
/O.CAN.KCLE.SC.Y.0070.000000T0000Z-200914T1800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
135 PM EDT Mon Sep 14 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Hazardous marine conditions are no longer occurring.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 3:33 PM EDT, 3 minutes earlier.

Area forecast discussion, Sep 12, 3:33 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
333 PM EDT Sat Sep 12 2020

.SYNOPSIS...
Low pressure over Wisconsin will move northeast across the upper
Great Lakes tonight. A warm front extending from this low will
lift northeast across the area through the overnight, followed
quickly by a cold front on Sunday. High pressure from Canada
will build southeast in the Great Lakes region on Monday and
Tuesday.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
Drier air in the middle levels should keep thunderstorms
from developing through the afternoon. However an area of
instability over Kentucky, as seen on satellite, may move into
the region as we approach sunset. So a few thunderstorms may
creep into the southern and southeastern CWA around sunset. We
will then see how much can expand along a warm front that will
lift across the region through the overnight. The main swatch of
rain will develop as the cold front moves into the area after
midnight. Cold front should be over the central CWA by sunrise
Sunday morning with rain expected ahead of it. The rain
gradually ends from west to east through Sunday afternoon.

We will need to monitor for some locally heavy rainfall across
the region tonight into Sunday morning. Currently looks as if
everything should keep moving so will only have to monitor for
training of storms. So for now we do not anticipate a widespread
flood threat.

More humid tonight with lows in the 60's to around 70. Cloud cover
and at least morning rain on Sunday will keep highs in the 70's.

High Pressure will ridge into the area from the upper Great
Lakes Sunday night with skies clearing from west to east. Lows
will dip into the 50's, around 60 near the lakeshore.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
An upper trough departs the region on Monday and surface high
pressure will enter the Great Lakes. High pressure will allow for
dry conditions in the forecast area early next week. This high will
bring cooler conditions to the region as 850 mb temperatures fall to
the single digits and high temperatures will struggle to reach the
lower 70s each day, or a few degrees below normal. Some lake clouds
may be the only notable feature in this short term forecast period.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
An upper trough will enter the northern CONUS on Wednesday and
support low pressure moving through Canada. Warmer air will enter to
the south of this system and temperatures will climb into the mid to
upper 70s. The best forcing will stay to the north on Wednesday and
will have a dry forecast. An associated cold front will cross the
region on Thursday, but any convection appears limited as it will be
a fairly dry air mass that this system will encounter. Therefore,
have left low chance PoPs across the area for Thursday and Thursday
night. An upper ridge approaches from the west on Friday and high
pressure will be in the region for the weekend, bringing dry but
cooler conditions.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
Some patchy MVFR ceilings near the OH/PA border will lift
through the afternoon. There could be a few isolated
Thunderstorms that drift into a K4I3 to KCAK line around 00Z but
confidence in this is low. As a warm front lifts across the
region overnight the thunderstorm chances should increase. The
main area of rain will likely be near and ahead of cold front
that should reach a KCLE to K4I3 line by 13Z then continue
eastward through the day. Expect to see MVFR or lower ceilings
with the showers and thunderstorms.

Winds will increase from the south and southeast overnight.
Strongest winds will be near KERI with gusts to 35 knots
possible. Winds shift to the west int eh wake of a cold front on
Sunday. Speeds should be 12 to 15 knots.

Outlook...Non-VFR in widespread showers and thunderstorms
Sunday.

&&

.MARINE...
High pressure to the east of the area has allowed for southerly
winds to return to the basin. As low pressure and an associated cold
front approach from the northwest tonight, winds will increase over
the lake to 10 to 20 knots. Over the eastern basin, some downsloping
off the higher terrain may allow for winds to reach 25 knots
overnight and have hoisted a Small Craft Advisory for the
appropriate nearshore zones. Will omit issuing a Beach Hazards
Statement for these areas as offshore flow should keep waves and
hazardous swimming conditions at a minimum. The initial cold front
will cross the lake midday on Sunday and winds will shift to the
west, ending the small craft advisory conditions. A secondary cold
front will pass through on Sunday night and winds will be northerly
to start next week. Waves will be on the increase with the northerly
flow but should remain below any headline criteria. High pressure
will remain the main influence for the marine weather for the first
half of next week with light flow over the lake. Winds will become
southerly on Tuesday as the center of high pressure moves east and
will be the main wind direction for the middle of the week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 AM EDT Sunday for LEZ149.

&&

SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...MM
MARINE...Sefcovic
Hazardous weather outlook, Sep 12, 4:06 AM EDT, 11 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
406 AM EDT Sat Sep 12 2020

LEZ061-142>149-162>169-OHZ003-006>008-017-018-027-130815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Hancock-Seneca-Wyandot-
406 AM EDT Sat Sep 12 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie, western Lake Erie and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ009>014-019>023-028>033-036>038-047-089-PAZ001>003-130815-
Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-
Summit-Portage-Trumbull-Crawford-Richland-Ashland-Wayne-Stark-
Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
406 AM EDT Sat Sep 12 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms with a low pressure system will
develop this evening, becoming more numerous late tonight into
Sunday. Heavy rain with storms could produce localized flooding
tonight through Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.